MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 21; PRSTHSS,KNEEL,SEMI-CONSTRNED,CMNTD,POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 21; PRSTHSS,KNEEL,SEMI-CONSTRNED,CMNTD,POLYMER/METAL/POLYMER
Catalog Number 71421513
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a surgical intervention was performed due to pain and instability.Surgeon opened knee, removed poly and punched the tibia to check how well fixed.Baseplate was loose and easily removed with no cement attached.
 
Additional Manufacturer Narrative
The associated genesis ii ps hi flexion insert was not returned for evaluation.Our investigation included a review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed part revealed no additional complaints for this failure mode with the same batch number.A clinical evaluation performed in this investigation concluded that based on the available information, the root cause for this patient¿s pain and the instability of her knee cannot be concluded but were likely related to the loosened tibial base plate.The current status of the patient has not been provided at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
GII PS HI FLEX ISRT SZ 3-4 21
Common Device Name
PRSTHSS,KNEEL,SEMI-CONSTRNED,CMNTD,POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7136095
Report Number1020279-2017-01314
Device Sequence Number1450512
Product Code JWH
UDI-Device Identifier03596010493811
UDI-Public03596010493811
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Catalogue Number71421513
Device Lot Number14MM03993
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;